Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 42, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 3, 2008, 12:45 PM CST for Cooper County, Missouri. It took effect at Mar 3, 2008, 4:15 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2008, 12:45 PM CST (18:45 UTC)
- In effect from
- Mar 3, 2008, 4:15 PM CST
- Expired
- Mar 3, 2008, 8:01 PM CST
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lamine River near Otterville (OTTM7).
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 3, 5:46 AM CST, 6 hours 59 minutes earlier.
Area forecast discussion, Mar 3, 5:46 AM CST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 546 AM CST MON MAR 3 2008 ...UPDATED AVIATION... .DISCUSSION... /ISSUED 435 AM CST MON MAR 3 2008/ ALL OF THE HEADLINES HAVE BEEN CANCELLED OR EXPIRED. EXCEPT FOR THE FAR EASTERN COUNTIES THE LARGE PRECIPITATION SHIELD HAS MOVED EAST OF THE REGION. THE COLD FRONT HAS PUSHED SOUTHEAST OF THE CWA AND COLDER AND DRIER AIR ARE SLOWLY WORKING SOUTHWARD. HIGH TEMPERATURES MAY END UP OCCURRING AT TWO DIFFERENT TIMES...FIRST AT THE START OF THE DAY AND THEN BY MID AFTERNOON AFTER A SLIGHT RECOVERY FROM A MID MORNING LOW. WILL KEEP SKIES GENERALLY CLOUDY TODAY AS PRIMARY MID/UPPER TROUGH WILL BE SLOW TO CLEAR THE REGION PLUS MID/HIGH CLOUDS WILL STREAM NORTHEAST FROM THE CLOSED LOW MOVING INTO TX. MODELS ARE VERY SIMILAR IN POSITION/TIMING OF THE CLOSED UPPER SYSTEM WITH THE GFS HAVING A SLIGHTLY MORE NORTHERN TRACK. STILL SOME POTENTIAL FOR THE NORTHERN FRINGES OF THE DEFORMATION SHIELD TO NICK THE FAR SOUTHEASTERN COUNTIES LATE TONIGHT AND TUESDAY MORNING SO WILL KEEP A SLIVER OF LIKELY POPS GOING FOR THIS REGION WITH SNOW AMOUNTS LESS THAN AN INCH. DAY SHIFT WILL NEED TO SEE IF THE 12Z RUNS SHIFT THE STORM TRACK FURTHER NORTHWEST. OTHERWISE...DONT SEE MUCH IF ANY WARMING DURING THE WORK WEEK. IN FACT THE GFS BRINGS IN ANOTHER SURGE OF COLD AIR SOUTHWARD OUT OF CENTRAL CANADA BY FRIDAY. ALSO ADDED SOME FLURRIES FOR WEDNESDAY AND WEDNESDAY NIGHT AS A FAST MOVING UPPER SYSTEM PLOWS THROUGH. MOISTURE SHOULD BE LIMITED SO HELD OFF ON MENTIONING ANY MEASURABLE PRECIPITATION. MJ && .AVIATION... TRICKY AVIATION FORECAST THROUGH THE NEXT 6-12 HOURS AS NEXT PHASE ASSOCIATED WITH THE UPPER LEVEL SYSTEM MOVING INTO THE SOUTHERN PLAINS TAKES SHAPE. CEILINGS HAVE RISEN OVER THE LAST SEVERAL HOURS ACROSS THE TERMINALS WITH LLVL STRATUS DECK HAVING MOVED SOUTH OF THE AREA AND ONLY A FEW CLOUDS AROUND 2KFT REMAINING. CURRENTLY SEEING THE NEXT SURGE OF CLOUD COVER HEADING NORTHWARD OUT OF EASTERN OKLAHOMA. MAIN CONCERN WILL BE TO WHAT EXTENT THIS DECK PUSHES NORTHWARD AS THE UPPER LEVEL SYSTEM MATURES AND BEGINS TO WRAP UP ACROSS THE SOUTHERN PLAINS. CURRENT THINKING IS FOR A FAIRLY SHARP CUT OFF TO THE LOWER CLOUD DECK TO DEVELOP AS THE SYSTEM PUSHES EAST AND DEEPENS. FOR THE TIME BEING...HAVE KEPT THE LOWER CEILINGS SOUTH OF THE TERMINALS WITH A MID LEVEL CLOUD DECK PERSISTING INTO THE AFTERNOON HOURS. WILL HAVE TO KEEP AN EYE ON THE NORTHWARD EXTENT OF THE LOWER CEILINGS AS WELL AS THE SOUTHWARD PUSH OF THE DRIER AIR CURRENTLY TO THE NORTH OF THE TERMINALS...AS THIS MAY HELP TO ERODE THINGS CLOSER TO KSTJ. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Mar 3, 5:59 AM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 559 AM CST MON MAR 3 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 559 AM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A POTENT UPPER LEVEL STORM SYSTEM ENTERING WEST TEXAS TODAY WILL LIFT NORTHEAST THROUGH ARKANSAS TONIGHT. THE NORTHERN EDGE OF ITS PRECIPITATION SHIELD MAY REACH AS FAR NORTH AS A CLINTON TO BOONVILLE LINE VERY LATE TONIGHT...LEAVING UP TO AN INCH OF SNOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME SNOW MAY LINGER OVER THE FAR SOUTHEASTERN COUNTIES TUESDAY MORNING BEFORE CLEARING EASTWARD. OTHERWISE...NO HAZARDOUS WEATHER IS FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:53 PM CST | River Flood Warning | EAX | Atchison, Holt | 17 hr |
| Mar 2, 9:33 PM CST | River Flood Warning | EAX | Bates, Cass, Henry | 43 hr |
| Mar 3, 12:22 AM CST | River Flood Warning | EAX | Andrew, Nodaway | 11 hr |
| Mar 3, 6:33 AM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 23 hr |
| Mar 3, 7:32 AM CST | River Flood Warning | EAX | Chariton, Macon | 16 hr |
| Mar 3, 7:42 AM CST | River Flood Warning | EAX | Johnson, Pettis | 19 hr |
| Mar 3, 9:27 AM CST | River Flood Warning | EAX | Daviess, Gentry | 25 hr |
| Mar 3, 9:27 AM CST | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| Mar 3, 11:01 AM CST | River Flood Warning | EAX | Cooper | 20 hr |
| Mar 3, 11:03 AM CST | River Flood Warning | EAX | Cooper, Saline | 36 hr |
| Mar 2, 8:28 PM CST | River Flood Warning | EAX | Atchison, Leavenworth | 26 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.